Sinking feeling

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Jade11
Regular Member


Date Joined Feb 2006
Total Posts : 105
   Posted 2/5/2007 9:43 PM (GMT -7)   
So, lately I have felt this sinking feeling.  I don't know if it is depression, or just a result of being really stressed out.  I am going to school, and I work part-time.  This semester has been really demanding.  I have a ton of reading (like they will assign 200 pages of text in one week).  And on top of assingments and tests there is a bunch of papers and projects. 
 
  After 2 weeks of no days off between school and work, I finally got off this past weekend.  I thought I was going to be so productive yet I really wasn't.  I just didn't have the motivation to do anything.  I wasted a bunch of time, and just sort of felt horrible.  I got into a cycle of not wanting to do anything, and then feeling guilty about it.  I began to think of all these negative thoughts, and then I ate more than I should have.  In general something just felt off about my energy.  I don't know if I am going into some kind of depression, or maybe I just needed time to recoup.
 
Part of it might be that I have not exercised in a while.  I get to busy and the first thing that I cut out is exercise.  In actuality I really shouldn't cut that out.  Then I was just recently diagnosed with hypothryroidism, and it takes 4 weeks for the pills to work.  I don't really feel like there is anyone I can talk to about this either.  I have been on antidepressants in the past but they didn't make me feel better.  Zoloft and Prozac just made me really hyperactive.  Remeron caused me to gain 35 pounds that I was never able to lose.  I can probably overcome this feeling on my own, but I have this overwhelming sense that something is wrong with me.

LondonGirl22
Veteran Member


Date Joined Jan 2006
Total Posts : 1629
   Posted 2/6/2007 3:06 AM (GMT -7)   
Hi Jade,
 
I can understand why you are feeling the way you are.  Sometimes life gets on top of us and we feel weighed down.  Can you take a trip to your doctor to talk about how you are feeling?  I know you say you havent had a good experience with the antidepressant meds you have tried but there are plenty of others out there.
 
I cant say whether you are suffering from depression or not but your doctor will be able to tell from symptoms that you describe.  I do think you should go and see him/her as I would hate for this to go on for you and you feel any worse.
 
Take care

Victoria x

Contact me at: victoria@healingwell.net

Xx Sometimes we all have to go a little crazy just to stay sane xX

 


els
Veteran Member


Date Joined Oct 2005
Total Posts : 4031
   Posted 2/6/2007 5:05 AM (GMT -7)   

Hi Jade, I agree with Victoria that talking with your doctor is a good idea especially if you have a medical condition that goes along with the depression.  As to the sinking feeling that something is wrong with you and your not being productive on your time off after being so busy during the week...well, that is a very normal thing for most people, even those who dont have depression and hypothyroidism.  You push your mind and body so much and you just need a break to unwind and relax.  It seems that you know and are aware of what the problems are...so perhaps you could try to set up a routine for yourself with going to the gym on certain days, dont let yourself make any excuses not to go and maybe you will find as time goes by that it gets easier to stay on track.  As to the eating what your not supposed too well, I have a huge problem with this myself...I exercise on my good days and have some pretty bad heart problems so I know what not to eat but I dont know if it is a female thing or what but I often find myself reaching for the cookie dough & potato chips first instead of the salads and stuff that I should be eating.  It does make losing any weight hard...especially during these winter months.  Hopefully, someone will have some suggestions in this area.  :-)


Elisha
Co~Mod: Depression
Moderator: Heart & Cardiovascular Disease
http://www.healingwell.com/donate


mom2sadteen
New Member


Date Joined Feb 2007
Total Posts : 6
   Posted 2/13/2007 11:25 PM (GMT -7)   
I am so glad I saw your post!  
 
I have to ask - at the time you were put on anti depressants - did you test for thyroid hormones?
 
if so - my guess is you did not need the anti depressants and were low thryroid and not producing enogh hormones to balance you out.
 
No worries about feeling guilty and unmotivated - thats life - just keep going - the sinking feeling - honey thats guilt! you probably arn't used to it because you have been on meds.
 
I am so confused right now myself  - as my daughter (16 yrs)  also just started taking Armour for low thyroid -about 4 weeks now... I see a big difference - she has so much more energy -  she has focus and concentration at school - she even sang Kareokee the other night  ( she has NEVER participated before)  
 
I was surprised when we went for her check up that the Dr was mad I did not put her on the Lexiapro ( he precribed at the same time as the thyroid med)  I said I wanted to see how she reacted to one med at a time. ( I was alittle shocked he did not!)  anyway he asked her some questions and said it was to score how depressed she was from 0 - 80 / 80 needed to be hospitalized. she scored a 65.  after an hour he convinced me to put her on the Lexapro 5mg for the first week then 10 mgs after that.
 
today was the first day - she took it in the AM ( big mistake) I should have read this website first!  I got a call from the school nurse who was postive she was on DRUGS! she had the shakes or chills like when you have fever - she fell asleep in class - and then her eyes would not respond correctly to the eye test the school nurse performed.  I picked her up went to the Drs - he said it was normal and would go away and to take it a t night ! ADVICE he should have given me at the time he gave me the sample! 
 
I get so mad they are so quick to dispense the pills but it is up to us to fiqure out what the risk are.  I have no doubts that my daughter is depressed - but I think we should have let the thyroid hormones do thier job a few more months!  and he NEVER suggested counciling----I know now,,,,that my daughter had gone thru a womans worst nightmere when she was 14 - she never told anyone till this year - she has been depressed over it as long.... I think we need TALK therapy for sure - but I am afraid these drugs will start something we can get off ! 
 
sorry to rant
I am scared and not sure what is the best thnig to help my daughter!
 
Not sure LEXAPRO is the answer!
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 07, 2016 9:29 AM (GMT -7)
There are a total of 2,734,105 posts in 301,180 threads.
View Active Threads


Who's Online
This forum has 151307 registered members. Please welcome our newest member, Rachelbrande.
332 Guest(s), 14 Registered Member(s) are currently online.  Details
PeteZa, Bololidat, 81GyGuy, Susannah R., Serenity Now, soulbreaker10, Scaredy Cat, Tudpock18, Present&Grateful, NiceCupOfTea, ChickNorris, njfillet, 1039smooth, Graytech


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer